MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C2060
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2019-01428, 3005168196-2019-01430, 3005168196-2019-01431, 3005168196-2019-01432.
 
Event or Problem Description
The patient was undergoing a embolization procedure in the popliteal artery using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, the physician made a direct stick into the patient's anatomy, and attempted to advance a ruby coil through a non-penumbra catheter, while advancing the ruby coil, it became stuck within the non-penumbra microcatheter; therefore, the ruby coil was removed and re-sheathed.The non-penumbra microcatheter was then re-positioned and the physician attempted again to advance the same ruby coil; however, the coil would not advance out of its introducer sheath; therefore, the ruby coil was then removed and not used in the procedure.The physician attempted to advance a new ruby coil with the same non-penumbra microcatheter, but same issue occurred; therefore, the coil was removed.The physician re-positioned the non-penumbra microcatheter and attempted to advance a third ruby coil; however, it became stuck in the non-penumbra microcatheter; therefore, the non-penumbra microcatheter and ruby coil were removed.The physician then advanced a lantern delivery microcatheter (lantern) and successfully placed 15 ruby coils without an issue.However, while advancing the 16th and final ruby coil, the physician experienced resistance and the coil became stuck approximately three inches into the proximal portion of the lantern; the ruby coil was then retracted several times, but it would not advance past the resistance in the lantern; therefore, the ruby coil and lantern were removed.The procedure was ended after removal of the final ruby coil as the physician was satisfied with the result obtained with the other ruby coils.There was no report of an adverse effect to patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8826507
Report Number3005168196-2019-01429
Device Sequence Number2859622
Product Code HCG
UDI-Device Identifier00814548013251
UDI-Public00814548013251
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2025
Device Catalogue NumberRBY4C2060
Device Lot NumberC08096
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2019
Initial Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Date Report Sent to FDA01/01/2005